Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 36, NWS Nashville, TN

February 23, 2019Hickman County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 23, 2019, 8:27 PM CST for Hickman County, Tennessee. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2019, 8:27 PM CST (02:27 UTC)
Expired
Feb 24, 2019, 6:17 AM CST
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 18.73 ft at Feb 24, 2019, 12:00 AM CST.

actionminormoderate10152002/2402/25
Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 23, 5:19 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 23, 5:19 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
519 PM CST Sat Feb 23 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Not much overall change in forecast reasoning from morning
issuance of suite of forecast products. Line of strong to
svr convection moving into NW and W portions of mid state
presently and will move across mid state tonight. Tornado Watch
Number 6 for locations generally along and west of I-65 thru 10
PM this evening. Damaging winds will be main concern. At least
another one half to one inch of rainfall will be expected tonight
with locally higher amounts possible. Please continue to monitor
our discussions thru the evening hrs for the latest discussions
concerning this developing svr wx situation. Line of shwrs/tstms
should traverse mid state W to E as evening hrs progress. Sfc
front will push thru mid state and be E of Cumberland Plateau
Region by the early morning hrs on Sun. Expect dry conditions to
develop behind this frontal system with dry conditions expected
Sun thru next Tue night. Next chance of rainfall will be during
the second half of next work week. Temps in general will be near
seasonal normal values through the forecast time period.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A pre-frontal trough is closing in on Middle
Tennessee, with a line of strong to severe storms having developed
just ahead of the trough. These storms will obviously move west to
east across Middle Tennessee during the evening, with a dry slot
right behind the trough that should mean relatively rapid clearing
once the storms have passed. Conditions will be much improved
tomorrow with VFR weather and gusty surface winds as the actual
cold fropa occurs.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CST tonight for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........08
Hazardous weather outlook, Feb 23, 8:57 AM CST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
857 AM CST Sat Feb 23 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-241100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
857 AM CST Sat Feb 23 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heavy rain will continue again today well into tonight...with
an additional 2 to 4+ inches likely before ending very late.
Many rivers and streams are near or in flood as well as many
roads already flooded. This additional rainfall will make
flooding conditions even worse. The threat of flash flooding
is very high. You need to have a plan in place now in case
the need arises to evacuate to higher ground. Please don't
take this lightly. Have somewhere to go at a moment's notice
to escape flood waters.

In addition, some strong to severe storms will be possible
later this afternoon and evening. Areas from Nashville metro
west, and especially across the southwest, have the highest
probability of severe storms. Damaging straight line winds and
isolated tornadoes will be the main threat with these storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Ongoing river flooding will continue through most of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through tonight due to the
ongoing flooding and severe storms potential.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Local storm report, Feb 23, 7:07 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      1 NNE EAST NASHVILLE    36.19N  86.75W
02/23/2019                   DAVIDSON           TN   SOCIAL MEDIA

            SOUTHBOUND PORTION OF ELLINGTON NEAR THE DOUGLAS EXIT
            IS COVERED BY AN ESTIMATED 5 TO 6 INCHES OF WATER.

&&

EVENT NUMBER OHX1900176

BW
Local storm report, Feb 23, 7:11 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      4 NE CHAPMANSBORO       36.35N  87.10W
02/23/2019                   CHEATHAM           TN   SOCIAL MEDIA

            SEVERAL INCHES OF WATER COVERING SWEET HOME ROAD AT THE
            INTERSECTION OF SPRING CREEK IN CHAPMANSBORO.

&&

EVENT NUMBER OHX1900177

BW
Local storm report, Feb 23, 7:24 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     FLASH FLOOD      GOODLETTSVILLE          36.32N  86.71W
02/23/2019                   DAVIDSON           TN   SOCIAL MEDIA

            WATER OVER LOW BRIDGE AT OLD HITT LANE. BARRIER AT LOW
            WATER BRIDGE SWEPT INTO TREES.

&&

EVENT NUMBER OHX1900178

UNGER
Local storm report, Feb 23, 7:28 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
02/23/2019                   DAVIDSON           TN   SOCIAL MEDIA

            SWIFT WATER RESCUE ON ROSA PARKS BLVD IN FRONT OF
            FARMERS MARKET

&&

EVENT NUMBER OHX1900179

UNGER
Special weather statement, Feb 23, 8:07 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
807 PM CST Sat Feb 23 2019

TNZ007-008-026-027-240230-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
807 PM CST Sat Feb 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHWESTERN
SUMNER...NORTHEASTERN CHEATHAM AND SOUTHEASTERN ROBERTSON COUNTIES
UNTIL 830 PM CST...

At 807 PM CST, Doppler radar was tracking a strong thunderstorm over
Ashland City, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Springfield, Ashland City, Madison, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Lakewood,
Ridgetop, Cross Plains, Old Hickory, Joelton, Pleasant View, Whites
Creek and Beaman Park.

This includes the following highways...
 Interstate 65 between mile markers 88 and 113.
 Interstate 24 between mile markers 26 and 44.

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

LAT...LON 3655 8661 3632 8655 3626 8657 3625 8659
      3615 8710 3635 8712
TIME...MOT...LOC 0207Z 248DEG 44KT 3627 8704

Barnwell
Local storm report, Feb 23, 8:23 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     FLASH FLOOD      1 SW BERRY HILL         36.11N  86.79W
02/23/2019                   DAVIDSON           TN   SOCIAL MEDIA

            WATERING COVERING ROADWAY AND ENTERING BASEMENT OF A
            HOME AT GENERAL BATE AND GRAYBAR LANE IN BERRY HILL.

&&

EVENT NUMBER OHX1900180

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:25 PM CSTFlash Flood WarningOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more4 hr
Feb 23, 6:31 PM CSTRiver Flood WarningOHXPerry, Wayne12 hr
Feb 23, 6:36 PM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson6 hr
Feb 23, 7:20 PM CSTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner4 hr
Feb 23, 7:28 PM CSTRiver Flood AdvisoryOHXWilliamson21 hr
Feb 23, 8:07 PM CSTSpecial Weather StatementOHXCheatham23 min
Feb 23, 10:30 PM CSTRiver Flood WarningOHXMarshall21 days
Feb 23, 10:33 PM CSTFlash Flood WarningOHXBedford, Cannon, Coffee, Grundy, Van Buren, Warren4 hr
Feb 23, 11:00 PM CSTAreal Flood AdvisoryOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more3 hr
Feb 23, 11:03 PM CSTSpecial Weather StatementOHXCoffee, Grundy, Warren42 min
Feb 23, 11:56 PM CSTRiver Flood AdvisoryOHXCheatham7 hr
Feb 24, 3:44 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson24 hr
Feb 24, 6:11 AM CSTRiver Flood AdvisoryOHXPerry, Wayne13 hr
Feb 24, 6:22 AM CSTRiver Flood AdvisoryOHXHickman5 hr
Feb 24, 7:25 AM CSTRiver Flood WarningOHXCheatham13 hr
Feb 24, 2:42 PM CSTRiver Flood AdvisoryOHXClay, Jackson18 days
Feb 24, 3:31 PM CSTRiver Flood AdvisoryOHXDavidson20 days
Feb 24, 3:31 PM CSTRiver Flood AdvisoryOHXDavidson20 days

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.